Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 438, NWS Goodland, KS

July 28, 2016Decatur County, Graham County, Norton County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jul 28, 2016, 3:51 PM CDT for Decatur County, Graham County, Norton County, Kansas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2016, 3:51 PM CDT (20:51 UTC)
Expired
Jul 28, 2016, 4:30 PM CDT
In force
39 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Decatur County, KS, Graham County, KS, Norton County, KS

The radar

The Grand Island radar (KUEX), 147 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 4:06 PM CDTTSTM WND GST 58Norton, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 3:46 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2016-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2016-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
405 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

359 
WUUS53 KGLD 282051
SVRGLD
KSC039-065-137-282130-
/O.NEW.KGLD.SV.W.0438.160728T2051Z-160728T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
351 PM CDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GRAHAM COUNTY IN NORTHWESTERN KANSAS...
  EASTERN DECATUR COUNTY IN NORTHWESTERN KANSAS...
  NORTON COUNTY IN NORTHWESTERN KANSAS...

* UNTIL 430 PM CDT

* AT 351 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR HOLBROOK TO 9 MILES NORTHEAST OF NORCATUR TO
  NEAR JENNINGS...MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTON...ALMENA...LENORA...NORCATUR...CLAYTON...
  EDMOND AND CALVERT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3940 9971 3954 10013 3957 10016 3957 10029
      4000 10027 4000 9962 3957 9963 3956 9960
TIME...MOT...LOC 2051Z 262DEG 42KT 4029 10003 3996 10010 3965 10025 

HAIL...0.75IN
WIND...60MPH
 
$$

JRM
4 follow-up statements
583 
WWUS53 KGLD 282106
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
406 PM CDT THU JUL 28 2016

KSC039-282116-
/O.CAN.KGLD.SV.W.0438.000000T0000Z-160728T2130Z/
DECATUR KS-
406 PM CDT THU JUL 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DECATUR COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN KANSAS.

LAT...LON 3940 9971 3954 10013 3958 10017 4000 10017
      4000 9962 3957 9963 3956 9960
TIME...MOT...LOC 2106Z 285DEG 54KT 4005 9977 3982 9983 3960 10004 

$$

KSC065-137-282130-
/O.CON.KGLD.SV.W.0438.000000T0000Z-160728T2130Z/
GRAHAM KS-NORTON KS-
406 PM CDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN GRAHAM AND NORTON COUNTIES...

AT 406 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF BEAVER CITY TO 3 MILES EAST OF
NORTON TO NEAR LENORA...MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTON...ALMENA...LENORA...EDMOND...CALVERT...DENSMORE AND REAGER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3940 9971 3954 10013 3958 10017 4000 10017
      4000 9962 3957 9963 3956 9960
TIME...MOT...LOC 2106Z 285DEG 54KT 4005 9977 3982 9983 3960 10004 

HAIL...1.00IN
WIND...60MPH
 
$$

JRM
628 
WWUS53 KGLD 282109
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
409 PM CDT THU JUL 28 2016

KSC065-137-282130-
/O.CON.KGLD.SV.W.0438.000000T0000Z-160728T2130Z/
GRAHAM KS-NORTON KS-
409 PM CDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN GRAHAM AND NORTON COUNTIES...

AT 409 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF BEAVER CITY TO 4 MILES EAST OF
NORTON TO 4 MILES SOUTHWEST OF LENORA...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 406 PM CDT...58 MPH WINDS WERE MEASURED
         AT THE NORTON AIRPORT.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTON...ALMENA...LENORA...EDMOND...CALVERT...DENSMORE AND REAGER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3940 9971 3954 10013 3958 10017 4000 10017
      4000 9962 3957 9963 3956 9960
TIME...MOT...LOC 2109Z 274DEG 47KT 4005 9975 3982 9981 3957 10006 

HAIL...1.00IN
WIND...60MPH
 
$$

JRM
904 
WWUS53 KGLD 282119
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
419 PM CDT THU JUL 28 2016

KSC065-137-282130-
/O.CON.KGLD.SV.W.0438.000000T0000Z-160728T2130Z/
GRAHAM KS-NORTON KS-
419 PM CDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN GRAHAM AND NORTON COUNTIES...

AT 418 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF STAMFORD TO 3 MILES WEST OF PRAIRIE
VIEW TO 5 MILES SOUTHWEST OF EDMOND...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 406 PM CDT...58 MPH WINDS WERE MEASURED
         AT THE NORTON AIRPORT.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTON...ALMENA...LENORA...EDMOND...CALVERT AND DENSMORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3940 9971 3956 10006 3960 10011 4000 9990
      4000 9962 3957 9963 3956 9960
TIME...MOT...LOC 2118Z 274DEG 47KT 4004 9958 3981 9964 3956 9989 

HAIL...1.00IN
WIND...60MPH
 
$$

JRM
381 
WWUS53 KGLD 282126
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
426 PM CDT THU JUL 28 2016

KSC065-137-282136-
/O.EXP.KGLD.SV.W.0438.000000T0000Z-160728T2130Z/
GRAHAM KS-NORTON KS-
426 PM CDT THU JUL 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRAHAM AND NORTON
COUNTIES WILL EXPIRE AT 430 PM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN KANSAS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
GOODLAND.

LAT...LON 3940 9971 3956 10006 3960 10011 4000 9990
      4000 9962 3957 9963 3956 9960
TIME...MOT...LOC 2125Z 262DEG 42KT 4004 9958 3981 9964 3956 9989 

$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:21 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 28, 2:21 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
121 PM MDT THU JUL 28 2016

.SHORT TERM...(This evening through Friday)
Issued at 120 PM MDT Thu Jul 28 2016

The primary short term concern is the possibility of thunderstorms
and severe weather across the forecast area this afternoon and
tonight.

Early morning convection spread a large area of cooler air across
the northern 2/3 of the forecast area.  Have adjusted high
temperatures downward as a result for today also since another round
of cloud cover with convection is moving into the northern sections
of the forecast area.  The area of cooler air with temperatures in
the 70s may put a temporary damper on additional convective
initiation. However, south of the cool air, temperatures are
continuing to rise into the 90s.  So somewhere between the two,
likely near the boundary stretching from northeastern Colorado to
southwestern Kansas, expect additional convection to develop this
afternoon as the ongoing convection moves into the northern sections
of the forecast area. A check of guidance earlier this morning
showed CAPE values between 3k-4k in the current vicinity of the
boundary along with shear values that would support supercell
thunderstorm development.  Peak thunderstorm activity and severe
weather is expected primarily between 21Z and 03Z with storms
expected to taper off and move out of the area after 06Z.

On Friday generally cooler temperatures are expected across the
forecast area with isolated thunderstorms possible. No severe
weather expected on Friday at this time.

.LONG TERM...(Friday night through Thursday)
Issued at 120 PM MDT Thu Jul 28 2016

The extended period has the potential to see precipitation each day
across the region. The only day that will be different is Friday
night, where upper level northwest flow will still be over the CWA.
Precipitation chances are still possible through the overnight hours
on Friday but the greatest potential for storms will be to the south
and southeast of the region. This is because the shortwave that is
moving through the high to central plains will be over those
locations; so instabilty will be greater down there.

For the majority of the period the CWA will be impacted by a ridge.
The GFS and European agree for the most part but differ slightly
starting Monday. The GFS has a more amplified ridge, whereas the
European has a less amplified ridge (almost a zonal pattern). As of
current model runs these difference don't show to be impacting the
CWA differently but will keep an eye on the progression as next week
approaches. As mentioned prior, precipitation chances are possible
during the afternoon into the overnight hours each day. This is due
to the inflow of moisture from the Gulf of California and Arizona
into the region. That along with embedded weak mid-level shortwaves
will help with developing some instabilty over the region. For the
most part, at this time, severe storms are not expected but isolated
strong storms are possible.

Temperatures are expected to reach into the mid to upper 90s
next week as the ridge impacts the region.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1204 PM MDT Thu Jul 28 2016

Between 18z-20z expect thunderstorms to move into the area around
MCK and continue for several hours. Thunderstorms will move into
the GLD around 21Z. As storms become more numerous and gain
intensity this afternoon, large hail and damaging winds are
anticipated mainly between 23-01z before the storms begin to move
out of the area and dissipate after 06Z. VFR conditions are
initially expected, but could degrade to IFR as individual storms
move across the TAF sites. Conditions will vary between VFR and
MVFR as low clouds and areas of fog may develop in the wake of the
storms after 06Z. A transition to VFR will occur between 16Z-18Z.

&&

.GLD Watches/Warnings/Advisories...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...LOCKHART
LONG TERM...CLT
AVIATION...LOCKHART
Hazardous weather outlook, Jul 28, 11:51 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1051 AM MDT THU JUL 28 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291645-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
1051 AM MDT THU JUL 28 2016 /1151 AM CDT THU JUL 28 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FEW NON-SEVERE THUNDERSTORMS WILL CONTINUE FROM THE LATE
MORNING THROUGH EARLY AFTERNOON. BY LATE AFTERNOON...ADDITIONAL
STRONGER THUNDERSTORMS WILL DEVELOP AND MOVE INTO THE FORECAST
AREA WITH SEVERE STORMS LIKELY. LARGE TO VERY LARGE
HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND A FEW
TORNADOES ARE ALL POSSIBLE. SEVERE STORMS WILL CONTINUE THROUGH
THE EVENING HOURS BEFORE ENDING AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THERE WILL BE LOW CHANCES FOR THUNDERSTORMS EACH DAY. HOWEVER...AT
THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jul 28, 1:36 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1236 PM MDT THU JUL 28 2016

KSZ001-NEZ079-281930-
CHEYENNE KS-DUNDY NE-
1236 PM MDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE COUNTY IN
NORTHWESTERN KANSAS AND DUNDY COUNTIES IN SOUTHWESTERN NEBRASKA UNTIL
130 PM MDT/230 PM CDT/...

AT 1236 PM MDT/136 PM CDT/...A STRONG THUNDERSTORM WAS REPORTED NEAR
CRETE...OR 15 MILES WEST OF IMPERIAL...MOVING SOUTHEAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HAIGLER AND PARKS.

LAT...LON 3999 10162 4000 10205 4035 10204 4035 10133
TIME...MOT...LOC 1836Z 293DEG 29KT 4045 10192

LOCKHART
Special weather statement, Jul 28, 2:21 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
121 PM MDT THU JUL 28 2016

KSZ001>003-NEZ079>081-282000-
DECATUR KS-CHEYENNE KS-RAWLINS KS-DUNDY NE-RED WILLOW NE-
HITCHCOCK NE-
121 PM MDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DECATUR...RAWLINS
AND NORTHEASTERN CHEYENNE COUNTIES IN NORTHWESTERN KANSAS...
SOUTHEASTERN DUNDY...HITCHCOCK AND WESTERN RED WILLOW COUNTIES IN
SOUTHWESTERN NEBRASKA UNTIL 200 PM MDT/300 PM CDT/...

AT 121 PM MDT/221 PM CDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
PALISADE TO 10 MILES SOUTHWEST OF STRATTON TO 5 MILES SOUTHWEST OF
BENKELMAN. MOVEMENT WAS EAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MCCOOK...ATWOOD...BENKELMAN...TRENTON...CULBERTSON...INDIANOLA AND
PALISADE.

LAT...LON 4020 10036 3986 10069 3966 10110 3999 10167
      4010 10148 4035 10120 4035 10070
TIME...MOT...LOC 1921Z 290DEG 40KT 4028 10116 4007 10139 3999 10158

LOCKHART
Special weather statement, Jul 28, 3:01 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
301 PM CDT THU JUL 28 2016

KSZ002>004-NEZ081-282045-
DECATUR KS-NORTON KS-RAWLINS KS-RED WILLOW NE-
301 PM CDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR DECATUR...SOUTHERN RAWLINS...
NORTON AND SOUTHEASTERN RED WILLOW COUNTIES UNTIL 345 PM CDT...

AT 301 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES SOUTHWEST OF INDIANOLA TO NEAR HERNDON
TO 6 MILES SOUTHWEST OF ATWOOD. MOVEMENT WAS EAST AT 60 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTON...OBERLIN...ATWOOD...ALMENA...LENORA...NORCATUR AND HERNDON.

LAT...LON 3969 9980 3957 10009 3957 10063 3973 10127
      3991 10086 4020 10046 4016 10019 4000 10019
      4000 9962 3982 9963
TIME...MOT...LOC 2001Z 284DEG 52KT 4015 10048 3990 10081 3976 10114

LOCKHART
Local storm report, Jul 28, 3:12 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
212 PM MDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TSTM WND GST     MCCOOK                  40.20N 100.62W
07/28/2016  E59 MPH          RED WILLOW         NE   ASOS

&&

TLYNCH
Local storm report, Jul 28, 3:29 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
229 PM MDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TSTM WND GST     OBERLIN                 39.82N 100.53W
07/28/2016  E62 MPH          DECATUR            KS   AWOS

&&

TLYNCH
Local storm report, Jul 28, 3:32 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
232 PM MDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TSTM WND GST     MCCOOK                  40.20N 100.62W
07/28/2016  M59.00 MPH       RED WILLOW         NE   ASOS

0228 PM     TSTM WND GST     OBERLIN                 39.82N 100.53W
07/28/2016  M62.00 MPH       DECATUR            KS   AWOS

&&

TLYNCH

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 9:39 PM CDTSpecial Weather StatementGLDRawlins36 min
Jul 27, 10:08 PM CDTSpecial Weather StatementGLDCheyenne22 min
Jul 27, 10:20 PM CDTSevere Thunderstorm WarningGLDCheyenne40 min
Jul 27, 10:21 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins, Sherman, Thomas39 min
Jul 27, 10:27 PM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman22 min
Jul 27, 10:42 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins, Sherman, Thomas48 min
Jul 27, 10:58 PM CDTTornado WarningGLDSherman17 min
Jul 27, 10:59 PM CDTSevere Thunderstorm WarningGLDSherman46 min
Jul 27, 11:06 PM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman24 min
Jul 27, 11:10 PM CDTSevere Thunderstorm WarningGLDSherman, Thomas22 min
Jul 27, 11:21 PM CDTSevere Thunderstorm WarningGLDSherman, Thomas39 min
Jul 27, 11:29 PM CDTSevere Thunderstorm WarningGLDSherman31 min
Jul 27, 11:36 PM CDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas, Wallace39 min
Jul 27, 11:40 PM CDTSpecial Weather StatementGLDSheridan20 min
Jul 27, 11:41 PM CDTSpecial Weather StatementGLDRawlins19 min
Jul 27, 11:46 PM CDTSevere Thunderstorm WarningGLDSheridan, Thomas14 min
Jul 27, 11:48 PM CDTSevere Thunderstorm WarningGLDRawlins27 min
Jul 27, 11:52 PM CDTSevere Thunderstorm WarningGLDSherman, Wallace38 min
Jul 27, 11:56 PM CDTSevere Thunderstorm WarningGLDWallace49 min
Jul 27, 11:57 PM CDTSevere Thunderstorm WarningGLDDecatur, Sheridan, Thomas33 min
Jul 28, 12:00 AM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins23 min
Jul 28, 12:01 AM CDTTornado WarningGLDWallace29 min
Jul 28, 12:09 AM CDTSevere Thunderstorm WarningGLDLogan, Sherman, Wallace20 min
Jul 28, 12:19 AM CDTSevere Thunderstorm WarningGLDRawlins, Thomas29 min
Jul 28, 12:22 AM CDTTornado WarningGLDWallace10 min
Jul 28, 12:25 AM CDTSevere Thunderstorm WarningGLDGove, Logan50 min
Jul 28, 12:28 AM CDTSevere Thunderstorm WarningGLDGreeley, Wallace23 min
Jul 28, 12:29 AM CDTSevere Thunderstorm WarningGLDSheridan31 min
Jul 28, 12:30 AM CDTSpecial Weather StatementGLDDecatur15 min
Jul 28, 12:34 AM CDTFlash Flood WarningGLDWallace2 hr
Jul 28, 12:46 AM CDTSevere Thunderstorm WarningGLDGreeley, Wallace, Wichita25 min
Jul 28, 12:57 AM CDTSevere Thunderstorm WarningGLDGreeley, Wichita25 min
Jul 28, 12:59 AM CDTFlash Flood WarningGLDSheridan3 hr
Jul 28, 1:01 AM CDTSpecial Weather StatementGLDSheridan14 min
Jul 28, 1:10 AM CDTSevere Thunderstorm WarningGLDSheridan16 min
Jul 28, 1:10 AM CDTTornado WarningGLDGreeley, Wichita8 min
Jul 28, 1:12 AM CDTSpecial Weather StatementGLDRawlins18 min
Jul 28, 1:14 AM CDTSpecial Weather StatementGLDWichita46 min
Jul 28, 1:17 AM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins28 min
Jul 28, 1:20 AM CDTSevere Thunderstorm WarningGLDGreeley, Wichita25 min
Jul 28, 1:33 AM CDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas20 min
Jul 28, 1:39 AM CDTSevere Thunderstorm WarningGLDDecatur, Graham, Norton, Sheridan22 min
Jul 28, 1:45 AM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins9 min
Jul 28, 2:02 AM CDTSpecial Weather StatementGLDGraham13 min
Jul 28, 2:29 AM CDTSpecial Weather StatementGLDRawlins16 min
Jul 28, 2:53 AM CDTSpecial Weather StatementGLDRawlins22 min
Jul 28, 3:05 AM CDTSevere Thunderstorm WarningGLDCheyenne40 min
Jul 28, 3:43 AM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman47 min
Jul 28, 4:23 AM CDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas, Wallace52 min
Jul 28, 5:35 AM CDTSpecial Weather StatementGLDSherman25 min
Jul 28, 10:33 AM CDTSpecial Weather StatementGLDSherman, Thomas42 min
Jul 28, 11:17 AM CDTSpecial Weather StatementGLDLogan, Wallace43 min
Jul 28, 11:20 AM CDTSpecial Weather StatementGLDCheyenne40 min
Jul 28, 11:56 AM CDTSpecial Weather StatementGLDWichita34 min
Jul 28, 12:00 PM CDTSpecial Weather StatementGLDRawlins30 min
Jul 28, 2:21 PM CDTSpecial Weather StatementGLDRawlins39 min
Jul 28, 3:01 PM CDTSpecial Weather StatementGLDDecatur, Norton, Rawlins44 min
Jul 28, 3:09 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins51 min
Jul 28, 3:27 PM CDTSevere Thunderstorm WarningGLDNorton33 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.